Tingling in Hands post injection

T

tingle

Junior member
Joined
Sep 2, 2008
Messages
3
Hello,
Recently I have had to have a root canal. I was numbed 5 times in one week and have since had a few more visits between my denitst and the endodontist. My question is, the last 4 times I have been to the dentist I have the novacaine injection and within a minute my left hand starts to tingle then my right hand. It goes away in about 10 minutes. It is quite unnerving. First I thought, well maybe it's positional since I am laying back and a nerve in my back is affected. Then of course, I was sat up after an injection and the same thing happened. My heart rate stays the same and the dentist said they have never heard of it before. I have to go back this Saturday and am apprehensive since I can't find information on this symptom. Any help would be so appreciated.
 
O

one day i will do it

Junior member
Joined
Aug 21, 2008
Messages
10
hello
maybe you are hyperventaling that can make yours hands tingle it does on me !
 
T

tingle

Junior member
Joined
Sep 2, 2008
Messages
3
I wish I could say I was hyperventilating, then I would have an answer. Nothing changes breathing wise or heart rate wise. Initially I just thought it was odd and it went away then I realized that it was happening each time and within that specific time frame of within 1 minute and lasting about 10 min. I don't know...:confused:
 
F

FinnishGirl

Well-known member
Joined
May 13, 2008
Messages
372
I would also have said hyperventilation. I don't always notice I hyperventilate, the tingling tells me. Next time you have it, try to slow down your breathing (hyperventilating isn't always super fast) and see what happens. Of course it's possible the reason is something else. Have you ever had LA injections in other body parts than mouth and does it cause the same "side effect"?
 
letsconnect

letsconnect

Administrator
Staff member
Joined
Jan 1, 2005
Messages
5,518
Tingling hands can be a symptom of anxiety and/or adrenaline rushing around your body. This reduces blood to our hands and feet to reduce bleeding if we are injured in a fight, and your hands may feel cold and tingling. If you are not anxious at all, maybe you are a little hypersensitive to the effects of adrenaline and more prone to these (harmless but disconcerting) symptoms? You could ask your dentist to try a local anaesthetic and see if the effect persists.
 
T

tingle

Junior member
Joined
Sep 2, 2008
Messages
3
Don't get me wrong the denitst does make me nervouse, yes. It is just the fact that it has just begun to happen and I haven't had this symptom in the past even during the five injections in one week period. I will then hope it's just benign :) and try to deal with it by slowing my breathing if that is the case. Now I am anxious about it since I am expecting it to happen on Sat. so I am sure it is inevitible:( BUT as long as it isn't harmful, then I can deal with it. To finish a root canal, do they have to numb the tooth???? Maybe I am numb free SAt?:D I am at the stage they put on the permenant.
 
Top